Jump to content
Welcome to the new-and-improved forums! Read more... ×
Sign in to follow this  
Katidid

If you are having constant prodrome symptoms and taking Valtrex....

Recommended Posts

I started Valtex in March after having had H for over 30 yrs. I had approx 6 ob's per yr and wanted to take it to zero. At any rate I started having constant prodrome symptoms such as tingling all over glute, thigh and vaginal area and never had prodrome prior to Valtrex. I transitioned straight to acyclovir from Valtrex and all that is completely gone in two weeks time.

 

I know that it's not a side effect at all ( tingling) for Valtrex. I even called the FDA and put it in the list of side effects after reading about similar symptoms from others on Valtrex. I was also having vulva pain. It's all completely gone so I don't know if it was the way it's metabolized in my body or what. Just wanted to share.

Share this post


Link to post

It's so weird, it was the opposite for me. I had prodome with acyclovir and a horrible reaction to it where I started getting severe cramping. And now I'm on valtrex and I'm fine. I guess it's a different reaction for everyone. Have you had any side effects with the acyclovir? I'm glad it worked out for you!

Share this post


Link to post

I know it's basically the same drug, but obviously something is different..no side effects at all from acyclovir at all.

Share this post


Link to post

There are differences. Valtrex has the amino acid valine in it, acyclover does not. Also, acyclovir is poorly absorbed in the GI tract in comparison to valtrex. So what works for one person might not for the other for whatever reason.

Share this post


Link to post

@Katidid I am on valtrex right now. For the first couple of weeks, I had constant prodrome - tingling, zings, little stings, and all kinds of stuff. Now that has all pretty much went away. But I do have some residual issues with hypersensitivity to my clitoris (sorry if TMI) which will randomly be uncomfortable on one side, and if I try to inspect it to see if I see anything touching it makes it worse, its the strangest thing. And I will have random moments of feeling irritated around my rectal area without provocation, if I touch the areas that feel that way, they don't hurt to the touch. My outbreak was in the perineal area, closer to the anal region on the left side. When I had my outbreak, before I knew what it was, that first week I did have burning/irritated feelings to the right side of my vulva. This is the side with the left over hypersensitivity. I don't so much notice burning anymore. It all has my head spinning! I don't know if its all related to nerve damage, or the valtrex, or who knows what. The hypersensitivity I can't remember if it started before or after I started taking the med. I wonder at times if I should switch to acyclovir just to test the waters. But like I said the majority of the prodome feelings have stopped

Share this post


Link to post

Hi I have been on Valtrex now 12 days and have same issues you described . Also have lower spinal ache as well as random burning feeling in different areas but no visible obs. Did you improve the longer you took valtrex ? Wondering how long I should persevere. Before the valtrex was getting bad obs so have improved in that regard, but just feel like I’m going to get one all the time and the lower back ache is draining .

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×